Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 32, NWS New Orleans, LA

June 10, 2001Assumption Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 10, 2001, 6:58 PM CDT for Assumption Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2001, 6:58 PM CDT (23:58 UTC)
Expired
Jun 10, 2001, 9:00 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 12.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 110004
FFWLIX
LAC007-110200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 PM CDT SUN JUN 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA

* UNTIL 900 PM CDT

* AT 655 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG THE ATCHAFALAYA RIVER.
THESE THUNDERSTORMS WILL LIKELY PRODUCE RAINFALL RATES IN EXCESS OF
TWO INCHES PER HOUR AS THEY MOVE SLOWLY NORTHEAST ACROSS ASSUMPTION
PARISH. SINCE THE GROUND IS ALREADY SATURATED...ADDITIONAL HEAVY
RAIN WILL LIKELY CAUSE FLASH FLODDING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABONDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

REPORT FLOODING TO THE NEAREST PARISH LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAHST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:55 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 10, 3:55 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001

...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...

REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

MCB 070/080/069/086 8944        BTR  072/080/070/087 8944
MSY 074/080/071/086 +954        GPT  073/080/071/084 u7964

.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
       60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.

13

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.